Alert archive / Puerto Rico / Flash Flood Warnings in 2013
Flash Flood Warning 19, NWS JSJ
NWS JSJ issued this flash flood warning at May 27, 2013, 5:37 PM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2013, 5:37 PM CDT (22:37 UTC)
- Expired
- May 27, 2013, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:37 PM CDT | FLOOD | San Juan, PR | VIA SOCIAL MEDIA...URBAN FLOODING REPORTED AT AVE PINERO/CESAR GONZALEZ. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
068
WGCA52 TJSJ 272237
FFWSJU
PRC029-031-033-061-087-119-127-139-280130-
/O.NEW.TJSJ.FF.W.0019.130527T2237Z-130528T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
637 PM AST MON MAY 27 2013
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CANOVANAS
GUAYNABO
SAN JUAN
TRUJILLO ALTO
CAROLINA
CATANO
RIO GRANDE
LOIZA
* UNTIL 930 PM AST
* AT 630 PM AST...HEAVY SHOWER AND THUNDERSTORM ACTIVITY WILL
CONTINUE TO PERSIST ACROSS PARTS OF THE WARNED AREA FOR THE NEXT
HOUR OR SO. THIS RAINFALL IN ADDITION TO THE RAINFALL THAT HAS
ALREADY OCCURRED...WILL RESULT IN RAPID RISES ON SMALL STREAMS...
CREEKS AND RIVERS ACROSS THESE MUNICIPALITIES. RESIDENTS IN FLOOD
PRONE AREAS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY AND NEVER TRY
TO CROSS A FLOODED ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1845 6590 1840 6577 1830 6579 1835 6613
1838 6614 1838 6612 1842 6612 1842 6615
1845 6615 1846 6614 1847 6611
$$
23
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
367
WGCA72 TJSJ 280124
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
924 PM AST MON MAY 27 2013
PRC029-031-033-061-087-119-127-139-280131-
/O.EXP.TJSJ.FF.W.0019.000000T0000Z-130528T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CANOVANAS PR-GUAYNABO PR-SAN JUAN PR-TRUJILLO ALTO PR-CAROLINA PR-
CATANO PR-RIO GRANDE PR-LOIZA PR-
924 PM AST MON MAY 27 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM AST FOR LOIZA...RIO
GRANDE...CATANO...CAROLINA...TRUJILLO ALTO...SAN JUAN...GUAYNABO AND
CANOVANAS MUNICIPALITIES...
SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED ACROSS THESE AREAS FOR
THE NEXT FEW HOURS. THEREFORE...THERE IS A POTENTIAL FOR ADDITIONAL
FLOODING OF URBAN AREAS...SMALL STREAMS...CREEKS AND RIVERS.
LAT...LON 1845 6590 1840 6577 1830 6579 1835 6613
1838 6614 1838 6612 1842 6612 1842 6615
1845 6615 1846 6614 1847 6611
$$
23
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 27, 2:00 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 27, 2:00 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 300 PM AST MON MAY 27 2013 .SYNOPSIS...THE BASE OF THE BROAD MID TO UPPER LEVEL TROUGH EXTENDS ACROSS THE NORTHEAST CARIBBEAN INTO THE EASTERN CARIBBEAN FROM THE WESTERN ATLANTIC. THIS FEATURE WILL CONTINUE TO SLOWLY FILL/WEAKEN THROUGH TUESDAY AS IT LIFTS FURTHER EAST NORTHEAST INTO THE CENTRAL ATLANTIC. AS A RESULT...A PREVAILING SOUTHWESTERLY WIND PATTERN WILL BE MAINTAINED ALOFT AT LEAST UNTIL TUESDAY. BY WEDNESDAY HIGH PRESSURE RIDGE IS TO THEN SPREAD WESTWARDS OVER THE FORECAST AREA AND INDUCE A WEST NORTHWEST WIND FLOW ALOFT. IN THE LOW LEVELS...STRONG HIGH PRESSURE SPREAD ACROSS THE NORTH CENTRAL AND WESTERN ATLANTIC WILL MAINTAIN MODERATE TO STRONG EAST SOUTHEAST TRADE WINDS ACROSS THE REGION THROUGH MOST OF THE WEEK. THE PREVAILING WIND FLOW AND WEATHER PATTERN WILL MAINTAIN A HIGH TROPICAL MOISTURE CONVERGENCE ZONE ACROSS THE REGION AND THEREFORE RESULT IN A MOIST AND UNSETTLED WEATHER PATTERN THROUGH MOST OF THE WEEK. && .DISCUSSION...LATEST SATELLITE WATER VAPOR IMAGERY PLACED THE BASE OF THE UPPER LEVEL TROUGH ACROSS PUERTO RICO AND THE VIRGIN ISLANDS AS IT CONTINUED TO SLOWLY LIFT EAST NORTHEAST. THE MOIST SOUTHEASTERLY WIND FLOW IN COMBINATION WITH THIS FEATURE WILL CONTINUE TO ENHANCE CONVECTION ACROSS PARTS OF THE ISLANDS FOR THE NEXT FEW DAYS. THE MIMIC TPW AS WELL AS THE 12Z UPPER AIR SOUNDING DATA FOR BOTH TJSJ AND TFFR ALL SHOWED PRECIPITABLE WATER VALUES AT OR NEAR TWO INCHES ACROSS THE REGION...WITH CONSIDERABLE AMOUNTS OF DEEP LAYERED MOISTURE/CLOUDINESS SPREAD ACROSS THE REGION. THE PROXIMITY OF THE UPPER TROUGH ALONG WITH LOCAL AND DIURNAL EFFECTS WILL LEAD TO AFTERNOON CONVECTION MAINLY ACROSS PARTS OF THE WESTERN INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO TODAY. SOME THUNDERSTORMS MAY BE INTENSE AT TIMES AND WILL PRODUCE LOCALLY HEAVY DOWNPOURS AND BRIEF GUSTY WINDS. SIMILAR CONDITIONS CAN BE EXPECTED ON TUESDAY...HOWEVER BY TUESDAY AFTERNOON AND POSSIBLE ON WEDNESDAY...THE APPROACH OF THE UPPER LEVEL RIDGE FROM THE WEST WILL PROVIDE MORE FAVORABLE BETTER UPPER LEVEL VENTILATION/DIFFLUENCE FOR FURTHER ENHANCEMENT OF AFTERNOON CONVECTION. THEREFORE THE POTENTIAL FOR LOCALLY HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL REMAIN HIGH AT LEAST THROUGH MID WEEK...ESPECIALLY OVER THE CENTRAL INTERIOR AND WEST SECTIONS OF PUERTO RICO EACH AFTERNOON. MODELS STILL CONTINUE TO SUGGEST CONVECTIVE INSTABILITY AND MOISTURE ADVECTION TO REMAIN HIGH THROUGH MOST OF THE WEEK AS WEAK PERTURBATIONS AND ASSOCIATED TROPICAL MOISTURE EMBEDDED IN THE EASTERLIES WILL CONTINUE TO PROPAGATE WESTWARD ACROSS THE EASTERN CARIBBEAN REGION. ALTHOUGH LOCALLY HEAVY RAINFALL CAN BE EXPECTED AT TIMES ACROSS THE REGION...IT IS NOT EXPECTED TO BE WIDESPREAD...AND SHOULD BE MORE LOCALIZED IN ISOLATED AREAS ACROSS THE ISLANDS FOR THE NEXT SEVERAL DAYS. & .AVIATION...PASSING SHRA AND DEVELOPING ISOLD TSRA WILL CAUSE TEMPO MVFR CONDS EN ROUTE AND VCTY OF TKPK...TNCM...TIST...TISX...AND TJSJ AT LEAST UNTIL 27/23Z. DEVELOPING AFTN TSRA ACROSS THE INTERIOR AND WRN PR WILL ALSO CAUSE MVFR/IFR CONDS FOR TJMZ AND POSSIBLY TJBQ TIL 27/23Z. MTN TOP OBSCR ACROSS THE CORDILLERA CENTRAL OF PR IS ALSO EXPECTED WITH THE DEVELOPING SHRA/TSRA. WINDS WILL REMAIN FROM THE E-SE AT 10-15 KTS WITH SFC WND GUST UP TO 25 KTS. MOSTLY VFR CONDS EXPECTED TO PREVAIL AFT 27/23Z. && .MARINE....MODERATE TO LOCALLY FRESH EASTERLY TRADES WILL PREVAIL ACROSS THE REGIONAL WATERS OVERNIGHT THROUGH TUESDAY. THEREFORE SMALL CRAFT SHOULD EXERCISE CAUTION DUE TO SEAS OF UP TO 6 FEET AND WINDS UP TO 20 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 87 77 87 / 40 40 40 40 STT 78 87 78 88 / 50 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 25/09
Hazardous weather outlook, May 27, 5:10 AM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 610 AM AST MON MAY 27 2013 AMZ710>745-PRZ001>013-281015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 610 AM AST MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE CORDILLERA CENTRAL EARLY THIS AFTERNOON. THEREFORE...FLOODING OF URBAN AREAS...SMALL STREAMS...CREEKS AND RIVERS ARE POSSIBLE ACROSS THE WEST AND WESTERN INTERIOR SECTIONS OF PUERTO RICO. MUDSLIDES IN AREAS OF STEEP TERRAIN ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING AND HEAVY RAINFALL WILL BE APPRECIATED. AMZ715-725-VIZ001-002-281015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 610 AM AST MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 27, 12:59 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 159 PM AST MON MAY 27 2013 PRC003-005-011-083-097-099-117-131-271900- ANASCO PR-MOCA PR-SAN SEBASTIAN PR-LAS MARIAS PR-RINCON PR- AGUADILLA PR-AGUADA PR-MAYAGUEZ PR- 159 PM AST MON MAY 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS OVER WESTERN PUERTO RICO... AT 153 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED STRONG THUNDERSTORMS ACROSS WESTERN PUERTO RICO...MOVING NORTHWEST AT 10 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING HEAVY RAIN...STRONG GUSTY WINDS...INTENSE LIGHTNING...AND SMALL HAIL. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. SUDDEN WINDS GUSTS OF 25 TO 35 MPH WILL BE POSSIBLE WITH THE THUNDERSTORMS AS WELL AS FREQUENT LIGHTNING.
Special weather statement, May 27, 1:07 PM CDT, 4 hours 30 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 159 PM AST LUNES 27 DE MAYO DE 2013 PRC003-005-011-083-097-099-117-131-271900- ANASCO PR-MOCA PR-SAN SEBASTIAN PR-LAS MARIAS PR-RINCON PR- AGUADILLA PR-AGUADA PR-MAYAGUEZ PR- 159 PM AST LUNES 27 DE MAYO DE 2013 ...ADVERTENCIA DE TIEMPO SIGNIFICATIVO POR FUERTES TRONADAS SOBRE EL OESTE DE PUERTO RICO... A LA 1:53 PM AST...METEOROLOGOS DEL SERVICIO NACIONAL DE METEOROLOGIA DETECTO TRONADAS FUERTES A TRAVES DEL OESTE DE PUERTO RICO...MOVIENDOSE HACIA EL NOROESTE A 10 MPH. ESTAS TRONADAS SERAN CAPACES DE PRODUCIR FUERTES LLUVIAS...RAFAGAS DE VIENTO...RAYOS INTENSOS Y PEQUENO GRANIZO. SE HA REPORTADO INTENSOS RELAMPAGOS CON ESTAS TORMENTAS. SI SE ENCUENTRA EN EL EXTERIOR...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO LOS ARBOLES. MUEVASE DENTRO DE UNA ESTRUCTURA SI ES POSIBLE. CUANDO ESTE DENTRO MANTENGASE ALEJADO DE PUERTAS Y VENTANAS EVITE USAR TELEFONOS A MENOS QUE SEA UNA EMERGENCIA. TRATE DE DESCONECTAR LOS ENSERES ELECTRICOS ANTES QUE SE ACERQUEN LAS TRONADAS. RAFAGAS REPENTINAS DE ENTRE 25 A 35 MPH PODRAN SER POSIBLES CON ESTAS TRONADAS AL IGUAL QUE RELAMPAGOS FRECUENTES. JJA/KN
Special weather statement, May 27, 4:26 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 526 PM AST MON MAY 27 2013 PRC071-115-131-272230- SAN SEBASTIAN PR-ISABELA PR-QUEBRADILLAS PR- 526 PM AST MON MAY 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS OVER NORTHWEST PUERTO RICO... AT 520 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A STRONG THUNDERSTORM SOUTHWEST OF QUEBRADILLAS...OR NORTH OF SAN SEBASTIAN...MOVING WEST AT 10 TO 15 MPH. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. MOTORISTS AND PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA FOR FURTHER UPDATES OR POSSIBLE WARNINGS.
Special weather statement, May 27, 4:46 PM CDT, 51 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 526 PM AST LUNES 27 DE MAYO DE 2013 PRC071-115-131-272230- SAN SEBASTIAN PR-ISABELA PR-QUEBRADILLAS PR- 526 PM AST LUNES 27 DE MAYO DE 2013 ...ADVERTENCIA DE TIEMPO SIGNIFICATIVO POR FUERTES TRONADAS SOBRE EL NOROESTE DE PUERTO RICO... A LAS 5:20 PM AST...METEOROLOGOS DEL SERVICIO NACIONAL DE METEOROLOGIA DETECTARON UNA TRONADA FUERTE A TRAVES DEL SUROESTE DE QUEBRADILLAS...O NORTE DE SAN SEBASTIAN...MOVIENDOSE HACIA EL OESTE DE 10 A 15 MPH. SE HA REPORTADO INTENSOS RELAMPAGOS CON ESTAS TORMENTAS. SI SE ENCUENTRA EN EL EXTERIOR...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO LOS ARBOLES. MUEVASE DENTRO DE UNA ESTRUCTURA SI ES POSIBLE. CUANDO ESTE DENTRO MANTENGASE ALEJADO DE PUERTAS Y VENTANAS EVITE USAR TELEFONOS A MENOS QUE SEA UNA EMERGENCIA. TRATE DE DESCONECTAR LOS ENSERES ELECTRICOS ANTES QUE SE ACERQUEN LAS TRONADAS. RAFAGAS REPENTINAS DE ENTRE 25 A 35 MPH PODRAN SER POSIBLES CON ESTAS TRONADAS AL IGUAL QUE RELAMPAGOS FRECUENTES. CONDUCTORES Y PERSONAS EN ESTAS AREAS DEBERAN MONITOREAR EL RADIO NOAA Y OTROS MEDIOS DE COMUNICACION PARA MAS ACTUALIZACIONES Y POSIBLES AVISOS. JF/KN
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:45 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| May 27, 2:22 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| May 27, 2:49 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 27, 6:27 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 27, 6:33 PM CDT | Special Marine Warning | JSJ | 57 min | |
| May 27, 6:43 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 27, 6:43 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.